It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acid Reflux / GERD Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-13-2009, 07:32 PM   #1
Senior Member
(female)
 
Join Date: Jul 2009
Location: Wi
Posts: 155
painter207 HB User
stomach pain from Nexium?

Has anyone experienced stomach pain after starting Nexium? I've been on the drug a couple of month and it seems off and on I get pain under me left rib cadge. I never had that before. Also it seems my digestion is really slow on the drug.

 
Sponsors Lightbulb
   
Old 08-13-2009, 08:21 PM   #2
Facilitator
(female)
 
MountainReader's Avatar
 
Join Date: May 2006
Location: Out West
Posts: 3,762
MountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB User
Re: stomach pain from Nexium?

I've been on every PPI on the market with no side effects. The exception to this for me was Nexium. Within a day, I started getting stomach cramping and diarrhea. I also got really bad heartburn. That was unusual too because I have "silent" reflux/ LPR and heartburn hadn't been one of my problems. My GI doc had me stay on the Nexium for a while anyway. He said I would adjust and that it was the best on the market. That was June of 2008. The diarrhea and stomach pain continued even after I stopped taking the Nexium. I have now officially been diagnosed with IBS. My doc says the Nexium wouldn't have done this. I don't believe him. My symptoms began within one day of beginning use of the Nexium. I didn't have any other changes at the same time.

By the way, I take the PPI's twice per day, except the Kapidex I currently take. It is a 60 mg delayed release dosage.

 
Sponsors Lightbulb
   
Old 08-13-2009, 10:32 PM   #3
Senior Veteran
(female)
 
Join Date: Jul 2007
Location: USA
Posts: 1,203
BeHappy2 HB UserBeHappy2 HB UserBeHappy2 HB UserBeHappy2 HB User
Re: stomach pain from Nexium?

i've been taking nexium for quite awhile now.

No, i have not noticed discomfort since starting the nexium.

Is possibly something elso taking place, could be.

If it seems you are having problems with the Nexium, your doc may want you to try another medication.

Wish you well
BeHappy2

 
Old 08-13-2009, 11:51 PM   #4
Senior Veteran
(female)
 
Join Date: Jan 2002
Posts: 2,369
AnnD HB UserAnnD HB User
Re: stomach pain from Nexium?

My husband had that problem on Prilosec so I certainly believe that you have bad side effects from Nexium. I can't take much of anything without side effects and doctors can disbelieve all they want but it is us that has to live with the pain of it all. But the good news is that you can switch from Nexium to Prilosec and give that a try(both are over the counter drugs).

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
nexium causing stomach pain? wolsnik Digestive Disorders 6 02-04-2012 04:25 PM
Constant diarrhea, stomach pain, nausea no answer from doctors! sarahnyc Bowel Disorders 3 10-15-2010 09:08 AM
Stabbing pain in stomach/osophagus area. ArianaM Acid Reflux / GERD 0 09-16-2009 04:05 PM
Severe stomach burning even on 80mg nexium - really scared londoner70 Digestive Disorders 10 07-02-2008 11:58 AM
severe stomach burning even on 80mg nexium - really scared londoner70 Acid Reflux / GERD 4 06-18-2008 01:58 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 10:07 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!